MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 23VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_992 - valved grafts pas sp1638-956 r742760001.It was reported that on (b)(6) 2023, a 23mm masters mechanical heart valve was successfully implanted.On (b)(6) 2023, 24 hours post procedure and after extubation, the patient was stable the first few hours.Later that day, the patient developed mild dysarthria and mild hemiparesis of the right upper limb that led to a neurological study for suspected ischemic stroke, which was confirmed by computed tomography (ct) perfusion.The patient was treated with acenocumarol.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of mild dysarthria, mild hemiparesis of the right upper limb and ischemic stroke was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was provided: the patient was treated with acenocumarol and spend 7 days in the hospital.The physician alleged that caused the stroke was cardio embolic.The patient was reported to be in stable condition.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16611615
Report Number2135147-2023-01337
Device Sequence Number17347728
Product Code LWQ
UDI-Device Identifier05414734009522
UDI-Public05414734009522
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number23VAVGJ-515
Device Catalogue Number23VAVGJ-515
Device Lot Number8498712
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight96 KG
Patient RaceWhite